Alert archive / Tennessee / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 113, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 26, 2024, 2:32 PM CDT for 5 counties in Tennessee. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2024, 2:32 PM CDT (19:32 UTC)
- Expired
- May 26, 2024, 3:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Clay County, TN, Jackson County, TN, Macon County, TN, Smith County, TN, Trousdale County, TN
The radar
The Nashville radar (KOHX), 55 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 3:09 PM CDT | HAIL 0.7 | Gainesboro, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 8:59 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1896 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 9.5
The text
As transmitted.
507
WUUS54 KOHX 261932
SVROHX
TNC027-087-111-159-169-262015-
/O.NEW.KOHX.SV.W.0113.240526T1932Z-240526T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
232 PM CDT Sun May 26 2024
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Northern Smith County in Middle Tennessee...
Jackson County in Middle Tennessee...
Clay County in Middle Tennessee...
Macon County in Middle Tennessee...
Trousdale County in Middle Tennessee...
* Until 315 PM CDT.
* At 231 PM CDT, severe thunderstorms were located along a line
extending from 10 miles northeast of Westmoreland to 6 miles south
of Lafayette to 8 miles south of Hartsville, moving east at 50 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lafayette, Carthage, Celina, Gainesboro, Hartsville, Red Boiling
Springs, South Carthage, Whitleyville, Moss, Bugtussle, Dixon
Springs, Pleasant Shade, and Granville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 300 PM CDT for Middle
Tennessee.
&&
LAT...LON 3661 8550 3647 8548 3623 8563 3623 8574
3625 8578 3623 8578 3622 8611 3623 8612
3627 8612 3632 8617 3632 8619 3634 8621
3634 8623 3630 8627 3631 8627 3643 8616
3664 8617
TIME...MOT...LOC 1931Z 265DEG 43KT 3663 8608 3644 8605 3628 8621
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Adcock2 follow-up statements
664
WWUS54 KOHX 262001
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
301 PM CDT Sun May 26 2024
TNC111-159-169-262010-
/O.CAN.KOHX.SV.W.0113.000000T0000Z-240526T2015Z/
Smith TN-Macon TN-Trousdale TN-
301 PM CDT Sun May 26 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SMITH...MACON AND
TROUSDALE COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened and/or moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 600 PM CDT for Middle
Tennessee.
&&
LAT...LON 3661 8550 3647 8548 3623 8563 3623 8574
3628 8583 3633 8584 3634 8583 3642 8583
3662 8579
TIME...MOT...LOC 2000Z 265DEG 43KT 3666 8566 3647 8563 3631 8579
$$
TNC027-087-262015-
/O.CON.KOHX.SV.W.0113.000000T0000Z-240526T2015Z/
Jackson TN-Clay TN-
301 PM CDT Sun May 26 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR JACKSON AND CLAY COUNTIES...
At 300 PM CDT, severe thunderstorms were located along a line
extending from near Tompkinsville to 7 miles north of Gainesboro to 9
miles northeast of Carthage, moving east at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Celina, Gainesboro, Granville, Whitleyville, and Moss.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 600 PM CDT for Middle
Tennessee.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3661 8550 3647 8548 3623 8563 3623 8574
3628 8583 3633 8584 3634 8583 3642 8583
3662 8579
TIME...MOT...LOC 2000Z 265DEG 43KT 3666 8566 3647 8563 3631 8579
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Adcock618
WWUS54 KOHX 262010
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
310 PM CDT Sun May 26 2024
TNC027-087-262017-
/O.EXP.KOHX.SV.W.0113.000000T0000Z-240526T2015Z/
Jackson TN-Clay TN-
310 PM CDT Sun May 26 2024
...THE SEVERE THUNDERSTORM WARNING FOR JACKSON AND CLAY COUNTIES WILL
EXPIRE AT 315 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, small
hail and gusty winds are still possible with these thunderstorms.
A Tornado Watch remains in effect until 600 PM CDT for Middle
Tennessee.
&&
LAT...LON 3661 8550 3647 8548 3623 8563 3623 8574
3628 8583 3633 8584 3634 8583 3642 8583
3662 8579
TIME...MOT...LOC 2007Z 265DEG 43KT 3666 8560 3647 8557 3631 8573
$$
AdcockWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 1:09 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 26, 1:09 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Nashville TN 109 PM CDT Sun May 26 2024 ...New AVIATION... .SHORT TERM... (Rest of today through Monday) Issued at 1224 PM CDT Sun May 26 2024 With convection moving across Upper Cumberland Region presently and moving into northwestern portions of our area around noontime hour, will continue with Tornado Watch across locations around and north of I-40 Corridor through 3 PM CDT. When it comes to latest CAMs, and let's also throw in latest regional to global models also, none of them are really doing a good job of initializing and having a realistic weather pattern evolution through afternoon hours today. Less cloud coverage noted across locations south of I-40 Corridor and around and west of I-65 Corridor around noontime hour. Thus many quandaries abound as it comes to weather pattern evolution as these afternoon hours progress today. Another upper level shortwave passage is expected to traverse mid state region this afternoon and that should at least keep convection as a possibility for locations currently under the Tornado Watch. Certainly, some of that convection could be strong to severe, along with brief heavy rainfall potential, especially in locations that did not experience the morning round of convection or left over boundaries from this mornings convection provide a focusing mechanism for convective development as this afternoon progresses. While there is much disagreement and uncertainty as it comes to this afternoons forecast, there continues to be much better agreement as tonight progresses. Of all models looked over around noontime hour, best two seem to be a blend of most recent HRRR model run and latest GFS model solution. Still looking for a convective complex, MCS form, that may take on more of a linear structure as nighttime hours progress, to drop down out of southwestern Ohio River Valley Region/Western KY and into mid state region generally during a 9 PM CDT to 4 AM CDT time frame. In taking an average of these two preferred model solution forecasted sounding profile and associated derived indicies, MU CAPE values will be around 2,000 J/KG, BRN Shear values around 58m2/s2, right turning hodographs, mid level lapse rates around 7.5 C/km, SRH 0-1 KM & 0-3 KM 300m2/s2, DCAPE values around 1,000 J/KG, with PW values approaching 1.75 inches, and an older indicies favorite of mine, Total Totals, ranging in the mid 50s along with negative LI's in higher negative single digit values. All modes of severe weather hazards continue to be possible. Latest SPC Day One Outlook has expanded their enhanced risk of severe thunderstorm area to entire mid state region. Still however believe that strong to damaging winds will be main weather hazard that Middle Tennessee will possibly have to deal with, with large hail and tornadoes secondary, but not by much. Continued flood watch for entire mid state region through 7 AM CDT Monday morning also per previous rounds of showers & thunderstorms that have occurred and those that look like they are coming through this afternoon and tonight. Look for showers and thunderstorms to eventually exit the mid state region by Monday afternoon. && .LONG TERM... (Monday Night through next Sunday) Issued at 1224 PM CDT Sun May 26 2024 Not much change as it comes to forecast for rest of the week into upcoming weekend. Dry conditions will finally prevail by Monday night with a dry surface cold front dropping from north as Tuesday progresses with broad surface high pressure influences prevailing. Along with broad upper level troughing across most of eastern CONUS providing northwesterly flow across our neck of the woods through at least Thursday, a progression to cooler temperatures will commence beginning on Monday night with lows by Wednesday and Thursday Nights spanning the 50s, possibly upper 40s Cumberland Plateau Region, with highs on Thursday only in the upper 70s to lower 80s, mid 70s Cumberland Plateau Region. A warmup will begin on Friday into first part of next weekend with temperatures once again several degrees above seasonal normal values as upper level ridging influences move across our area. As surface and upper level ridging influences begin to shift eastward, a more southerly low level atmospheric flow pattern will develop supporting increased moisture advection across our area that could result in shower and thunderstorm chances returning to mid state region as Friday night through the upcoming weekend progresses. && .AVIATION... (18Z TAFS) Issued at 109 PM CDT Sun May 26 2024 Several admendments probable thru at least 27/12Z. Continued mention of primary time of tstms with brief heavy rainfall/IFR vsby thresholds, with variable wind conditions. With a line of convection working thru CKV terminal location presently, went with N gusts up to 30kts with LIFR vsbys possible. Generally MVFR/VFR ceilings thru 27/18Z. With questions concerning coverage of convection after 27/13Z, mentioned VCSH only. Generally, S/SW sfc winds sustained around 10 mph with gusts up to 20kts. && .PRELIMINARY POINT TEMPS/POPS... Nashville 70 85 64 85 / 90 30 10 0 Clarksville 69 82 61 82 / 90 30 10 0 Crossville 64 78 55 77 / 90 60 10 10 Columbia 68 84 61 85 / 90 30 10 0 Cookeville 66 79 58 79 / 90 40 10 0 Jamestown 64 77 57 77 / 90 60 10 0 Lawrenceburg 68 84 61 84 / 90 30 10 0 Murfreesboro 68 84 60 85 / 90 30 10 0 Waverly 67 83 61 84 / 80 30 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch through Monday morning for Bedford-Cannon-Cheatham- Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-Fentress-Giles- Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-Lewis-Macon- Marshall-Maury-Montgomery-Overton-Perry-Pickett-Putnam-Robertson- Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne- White-Williamson-Wilson. && SHORT TERM...JB Wright LONG TERM....JB Wright AVIATION.....JB Wright
In the hours before
Local storm report, May 26, 11:47 AM CDT, 2 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1147 AM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 AM Tstm Wnd Dmg Celina 36.54N 85.51W
05/26/2024 Clay TN Emergency Mngr
Trees down on Mitchell Street in Celina.
&&
BWLocal storm report, May 26, 1:18 PM CDT, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
118 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 PM Hail 1 NW Coopertown 36.45N 86.98W
05/26/2024 M1.50 Inch Robertson TN Emergency Mngr
Ping pong ball sized hail falling near
Coopertown.
&&
BWLocal storm report, May 26, 1:48 PM CDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
148 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM Tstm Wnd Dmg 7 NW Jamestown 36.49N 85.03W
05/26/2024 Fentress TN Public
Trees were blown down along Double Top Road.
&&
13Local storm report, May 26, 1:53 PM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
153 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM Hail 5 NNE Fredonia 36.50N 87.17W
05/26/2024 M1.00 Inch Montgomery TN Public
Large hail was reported along I-24 near
Clarksville.
&&
13Local storm report, May 26, 1:57 PM CDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
157 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM Hail 1 NW Adams 36.59N 87.07W
05/26/2024 E1.50 Inch Robertson TN Public
Large hail fell in Adams.
&&
13Local storm report, May 26, 2:02 PM CDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
202 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM Tstm Wnd Dmg 7 WNW Livingston 36.44N 85.44W
05/26/2024 Overton TN Public
Numerous trees were blown down along Heard
Ridge Road.
&&
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 1:37 AM CDT | Flood Watch | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 25 hr |
| May 26, 8:45 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 45 min |
| May 26, 9:04 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Houston, Montgomery, Robertson, Stewart | 56 min |
| May 26, 9:10 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 50 min |
| May 26, 9:41 AM CDT | Areal Flood Advisory | OHX | Montgomery, Stewart | 3 hr |
| May 26, 9:48 AM CDT | Tornado Warning | OHX | Robertson | 13 min |
| May 26, 9:51 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Houston, Macon, Montgomery and 6 more | 54 min |
| May 26, 9:56 AM CDT | Tornado Warning | OHX | Robertson, Sumner | 19 min |
| May 26, 10:06 AM CDT | Tornado Warning | OHX | Macon, Sumner | 24 min |
| May 26, 10:40 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton, Pickett, Smith and 1 more | 50 min |
| May 26, 11:26 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 52 min |
| May 26, 12:04 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 41 min |
| May 26, 12:41 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 34 min |
| May 26, 1:11 PM CDT | Areal Flood Advisory | OHX | Cheatham, Houston, Montgomery, Robertson, Stewart | 4 hr |
| May 26, 1:11 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 64 min |
| May 26, 1:14 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Houston, Humphreys, Montgomery and 2 more | 61 min |
| May 26, 1:52 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Robertson, Sumner | 4 hr |
| May 26, 1:53 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Macon, Robertson, Rutherford, Sumner and 3 more | 67 min |
| May 26, 1:56 PM CDT | Areal Flood Advisory | OHX | Cheatham, Dickson, Houston, Humphreys | 4 hr |
| May 26, 2:17 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Williamson | 43 min |
| May 26, 2:20 PM CDT | Flash Flood Warning | OHX | Robertson, Sumner | 3 hr |
| May 26, 2:25 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Sumner, Wilson | 3 hr |
| May 26, 2:56 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Rutherford, Williamson | 49 min |
| May 26, 3:13 PM CDT | Special Weather Statement | OHX | Clay, Fentress, Jackson, Overton, Pickett | 47 min |
| May 26, 3:14 PM CDT | Areal Flood Advisory | OHX | Clay, Jackson, Macon, Overton, Pickett, Smith and 2 more | 2 hr |
| May 26, 3:14 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 31 min |
| May 26, 3:25 PM CDT | Areal Flood Advisory | OHX | Davidson, Dickson, Hickman, Rutherford, Williamson, Wilson | 2 hr |
| May 26, 3:35 PM CDT | Flash Flood Warning | OHX | Williamson | 3 hr |
| May 26, 3:42 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 33 min |
| May 26, 4:11 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Warren | 34 min |
| May 26, 4:40 PM CDT | Special Weather Statement | OHX | Cannon, Warren | 35 min |
| May 26, 6:45 PM CDT | River Flood Advisory | OHX | Stewart | 5 days |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.